Alert archive / New Mexico / Red Flag Warnings in 2020
Red Flag Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Apr 2, 2020, 12:31 AM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 2, 2020, 2:00 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2020, 12:31 AM MDT (06:31 UTC)
- In effect from
- Apr 2, 2020, 2:00 PM MDT
- Expired
- Apr 2, 2020, 6:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 6.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3706 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
327 WWUS84 KEPZ 020631 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 1231 AM MDT Thu Apr 2 2020 ...Critical Fire Weather Conditions This Afternoon for Far West Texas and Portions of Southern New Mexico Due to Windy Conditions, Low Humidity and High Fire Danger... .A weak passing upper disturbance will combine with a surface low to the northeast to produce strong warm dry west winds this afternoon. Wind speeds will be sustained around 20 to 25 mph with gusts around 35 mph while the lowest humidity will be from 10 to 15 percent. These factors combined with a high fire danger will produce critical fire weather conditions. NMZ111-112-TXZ055-056-030000- /O.NEW.KEPZ.FW.W.0005.200402T2000Z-200403T0000Z/ NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 1231 AM MDT Thu Apr 2 2020 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 PM MDT THIS EVENING FOR STRONG WIND AND LOW RELATIVE HUMIDITY IN HIGH FIRE DANGER LOCATIONS... FOR FIRE WEATHER ZONES 055, 056, 111, AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 2 PM this afternoon to 6 PM MDT this evening. * AFFECTED AREA...Fire weather zone 111.Fire weather zone 112.Fire weather zone 055.Fire weather zone 056. * WIND...West winds will have sustained speeds of 20 to 25 mph with gusts around 35 mph. | * HUMIDITY...10 to 15 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Rogash
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Apr 1, 11:27 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 1, 11:27 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1127 PM MDT Wed Apr 1 2020 .AVIATION...06Z TAF CYCLE... VFR conds persist thru the period. Skies will continue to clear out over the next 12 hours. Winds remain the main concern for this period. KELP should continue having strong downslope winds for the next few hours. Winds should decrease after 12Z to below 12kts. West winds will pick up in strength again after 18Z at all sites. Wind speeds this afternoon are looking to be slightly lower than this evening. Widespread areas of blowing dust are not expected this afternoon, but isolated areas of blowing dust are possible. && 29-Crespo .PREV DISCUSSION...224 PM MDT Wed Apr 1 2020... .SYNOPSIS... A period of fairly quiet weather with near-seasonal temperatures looks to continue through the weekend. A weak upper level disturbance will bring gusty winds to parts of the region this afternoon and evening, mainly east of mountain ranges. Warm and breezy conditions will continue on Thursday. A backdoor cold front will get hung up east of the Sacramento Mountains as we move into Friday and Saturday, with breezy conditions expected again through the weekend, but fairly benign by April standards. && .DISCUSSION... .SHORT TERM...Tonight and Tomorrow... Longwave troughing over the northwestern U.S. has kept the polar jet stream well to our north. Sitting between jet flows, the borderland region will continue to experience dry weather, warm temperatures, and no significant winds through the short term period. Still seeing some partly cloudy skies this evening as mid level moisture is weakly lifted by a shortwave aloft. We may see some virga over our mountain zones tonight, however most (if not all) zones will remain dry. Winds will stay breezy overnight primarily due to a surface pressure gradient retaining its strength through the night. Wind gusts to 30-40 mph are likely over mountain passes and east slopes as stronger winds aloft mix down and flow downslope. Overnight temperatures will be mild, with lowland lows in the 50's. Winds will pick up again Thursday afternoon, with breezy conditions of 15 to 25 mph. Temperatures will be similar to what we saw today, with mostly clear skies. 30-Dennhardt && .LONG TERM... Longwave trough over the western third of the continent will persist through the weekend, keeping the Desert Southwest in dry west to southwest flow aloft. The northern branch of the jet stream will generally be too far to the north to bring us any significant wind or precip threats. But persistent lee troughing will keep breezy conditions in place. A sprawling surface high will expand over the central and southern Great Plains Friday into Saturday, pushing a backdoor cold front into eastern New Mexico, where it will stall out through most of the weekend. Temperatures may trend a little cooler over areas east of the Rio Grande, but they will remain near-seasonal normals. A weak upper level disturbance embedded in the subtropical jet will pass just to our south Saturday night into Sunday, bringing a slight chance of a few showers or a thunderstorm to parts of Hudspeth County. This system will also push out the stationary front and bring increasingly breezy conditions to the area on Sunday. Longer range models try to develop a cutoff low over southern California early next week. There remains considerable uncertainty with the fate of this system towards the middle of the week, especially with the timing. The ECMWF and most GFS ensemble members favor a slower drift to the east compared to the 12Z deterministic GFS. Given the time of year, this will more likely be a wind event rather than a precipitation event. It is still a far way out, but may be our next chance at higher impact weather. 25-Hardiman && .FIRE WEATHER... Thursday's weather will be similar to today as dry weather and breezy winds generate elevated fire weather conditions. Relative humidity will drop back into the lower teens lowlands/lower 20's mountains tomorrow afternoon with 20ft winds increasing to 15 to 25 mph. Conditions may briefly reach critical thresholds tomorrow, but have decided to hold off on a Red Flag at this time given the marginal wind speeds and fuel moisture. Dry weather will prevail through at least early next week, along with west/southwest flow each afternoon. Ventilation will be Excellent throughout the forecast period along with afternoon mixing above 10,000 feet. Our next chance of wetting rains will be next Monday/Tuesday east of the Rio Grande, then areawide by next Thursday. 30-Dennhardt && && .PRELIMINARY POINT TEMPS/POPS... El Paso 57 80 54 78 / 0 0 0 0 Sierra Blanca 52 76 48 76 / 0 0 0 0 Las Cruces 50 77 47 76 / 0 0 0 0 Alamogordo 52 79 48 77 / 0 0 0 0 Cloudcroft 40 55 37 54 / 0 0 0 0 Truth or Consequences 47 78 46 76 / 0 0 0 0 Silver City 43 69 42 68 / 0 0 0 0 Deming 47 78 44 77 / 0 0 0 0 Lordsburg 48 76 44 75 / 0 0 0 0 West El Paso Metro 56 81 54 79 / 0 0 0 0 Dell City 53 81 48 80 / 0 0 0 0 Fort Hancock 54 83 50 82 / 0 0 0 0 Loma Linda 52 75 49 73 / 0 0 0 0 Fabens 56 82 51 80 / 0 0 0 0 Santa Teresa 52 79 49 77 / 0 0 0 0 White Sands HQ 53 79 52 77 / 0 0 0 0 Jornada Range 50 78 46 76 / 0 0 0 0 Hatch 50 79 45 78 / 0 0 0 0 Columbus 50 79 49 78 / 0 0 0 0 Orogrande 52 78 48 77 / 0 0 0 0 Mayhill 47 68 41 67 / 0 0 0 0 Mescalero 44 67 39 65 / 0 0 0 0 Timberon 42 65 39 64 / 0 0 0 0 Winston 42 71 36 69 / 0 0 0 0 Hillsboro 47 76 42 75 / 0 0 0 0 Spaceport 47 78 44 76 / 0 0 0 0 Lake Roberts 41 69 37 68 / 0 0 0 0 Hurley 44 72 41 71 / 0 0 0 0 Cliff 42 76 39 75 / 0 0 0 0 Mule Creek 44 71 41 70 / 0 0 0 0 Faywood 45 73 41 72 / 0 0 0 0 Animas 48 78 44 77 / 0 0 0 0 Hachita 47 77 43 77 / 0 0 0 0 Antelope Wells 48 78 44 77 / 0 0 0 0 Cloverdale 46 72 44 71 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 30-Dennhardt/25-Hardiman/29-Crespo
Hazardous weather outlook, Apr 1, 6:25 AM MDT, 18 hours 6 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 625 AM MDT Wed Apr 1 2020 NMZ401>417-TXZ418>424-021230- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 625 AM MDT Wed Apr 1 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight. Breezy this afternoon and early evening, with west/southwest winds 20-25 mph with higher gusts. A few areas of blowing dust are possible along the southern desert areas. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy Thursday and again on Sunday and Monday, with west winds 15 to 30 mph. A few areas of blowing dust again across the southern desert areas. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Hefner
Nearby
Red Flag Warnings in New Mexico, 2020Red Flag Warnings in Texas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.